MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ALBUMIN BCP; ALBUMIN BROMCRESOL PURPLE DYE-BINDING METHOD

ROCHE DIAGNOSTICS ALBUMIN BCP; ALBUMIN BROMCRESOL PURPLE DYE-BINDING METHOD
Catalog Number 08056714190
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received questionable albumin bcp results from some patient samples tested on the cobas c 503 analytical unit.The results from the analyzer were compared to two competitor analyzers (competitor 1 and competitor 2).Competitor 1's laboratory method is unknown; competitor 2 uses the bromocresol green (bcg) laboratory method.The reporter provided the following examples of questionable results: patient sample 1 the initial result from the analyzer is 29 g/l.The repeat result from competitor 1 is 36 g/l.The repeat result from competitor 2 is 36 g/l.Patient sample 2 the initial result from the analyzer is 28 g/l.The repeat result from competitor 1 is 34 g/l.The repeat result from competitor 2 is 34 g/l.Patient sample 3 the initial result from the analyzer is 41 g/l.The repeat result from competitor 1 is 47 g/l.The repeat result from competitor 2 is 48 g/l.The reporter stated that the different results from the different analyzers make patient care and treatment difficult for doctors.
 
Additional Manufacturer Narrative
The cobas c 503 analytical unit serial number is (b)(6).The investigation included a review of the qc data; the results were within the +/- 2 standard deviation range.The investigation is ongoing.
 
Additional Manufacturer Narrative
The investigation confirmed that competitor 1 uses the bromocresol green (bcg) laboratory method.The investigation confirmed the higher albumin results obtained by the customer from the competitor's method compared to the albumin bcp.The investigation determined that differences in the specificity of the reaction principles had caused the event.A general reagent issue is unlikely because the qcs are acceptable.The investigation did not identify a product problem.

Brand Name
ALBUMIN BCP
Common Device Name
ALBUMIN BROMCRESOL PURPLE DYE-BINDING METHOD
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22574524
Report Number1823260-2025-02235
Device Sequence Number21200774
Product Code CIX
UDI-Device Identifier07613336120958
UDI-Public07613336120958
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K844426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number08056714190
Device Lot Number85129401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown